Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice
Posted in: Hypothyroidism.

TSH increased after starting levothyroxine

From: black_rainne - 4 years 3 weeks ago

I was diagnosed in June with hypothyroidism after years of weight gain, depression, fatigue, hair loss, etc. My TSH was 4.42 and my Dr. started me on 50 mcg/day of levothyroxine. When I went back after 6 weeks to recheck my levels, my TSH had gone UP to 6.27. My Dr. seemed baffled that it got WORSE with treatment and told me to double up my dosage and that I need to get an ultrasound done to "see what's going on." I of course have been scouring the net for answers but can't seem to find anything about TSH getting worse with treatment. Has this happened to anyone else? I would like to hear your stories. Thanks!

Do you find this discussion helpful?
0

1 Response

Is this good advice?
0

I'm curious to find out what the result of your testing (and your increase in dosage) was, as my own situation is similar.
I initially was tested and my TSH level was only at 4.0 (above normal range, though my doctor said it was "borderline"), and I started on a .25mcg dose of levothyroxine. After six weeks, another test showed my levels to have increased, and they were now at 4.87. My doctor increased my dosage to .5mcg. Now I am faced with a six week checkup and blood test, and I'm wondering if it has increased again.
My hair loss seems to have slowed (it was horrible at first), but I'm still gaining weight and feeling foggy, so I'm awaiting these results with bated breath...
I also have microcytosis and hypochromia, which may be unrelated but also may be causing many of my symptoms.

SHOW MAIN MENU
SHOW SUB MENU